Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 42, NWS Des Moines, IA

June 21, 2013Black Hawk County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 21, 2013, 9:08 AM CDT for Black Hawk County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2013, 9:08 AM CDT (14:08 UTC)
Expired
Jun 21, 2013, 3:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 151 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WGUS53 KDMX 211408
FFWDMX
IAC013-212000-
/O.NEW.KDMX.FF.W.0042.130621T1408Z-130621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
908 AM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLACK HAWK COUNTY IN NORTHEAST IOWA...

* UNTIL 300 PM CDT

* AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS NORTHEAST    
  BLACK HAWK COUNTY. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WATERLOO AND EVANSDALE.

URBAN FLOODING IN THE WATERLOO AND CEDAR FALLS AREA IS LIKELY IN 
ADDITION TO THE FLASH FLOOD POTENTIAL NEAR DUNKERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4236 9240 4260 9243 4265 9218 4264 9208
      4248 9208 4246 9206 4238 9206

$$

DONAVON
2 follow-up statements
355 
WGUS73 KDMX 211609
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 AM CDT FRI JUN 21 2013

IAC013-212000-
/O.CON.KDMX.FF.W.0042.000000T0000Z-130621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
1109 AM CDT FRI JUN 21 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN BLACK HAWK
COUNTY UNTIL 300 PM CDT...

AT 1104 AM CDT...THE PRECIPITATION HAS ENDED ACROSS MUCH OF BLACK 
HAWK COUNTY. DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS 
FALLEN OVER THE EASTERN THIRD OF THE COUNTY. THE HEAVIEST RAINFALL 
FELL IN THE DUNKERTON AREA AND POINTS TO THE NORTHEAST. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
EVANSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4238 9206 4238 9231 4261 9234 4265 9220
      4265 9213 4264 9208 4248 9208 4246 9206

$$

DONAVON
149 
WGUS73 KDMX 211713
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1213 PM CDT FRI JUN 21 2013

IAC013-211728-
/O.CAN.KDMX.FF.W.0042.000000T0000Z-130621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
1213 PM CDT FRI JUN 21 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN BLACK HAWK
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4238 9206 4238 9231 4261 9234 4265 9220
      4265 9213 4264 9208 4248 9208 4246 9206

$$

DONAVON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:17 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 21, 6:17 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
617 AM CDT FRI JUN 21 2013

.SHORT TERM.../TODAY/...
ISSUED AT 331 AM CDT FRI JUN 21 2013

LARGE CONVECTIVE COMPLEX OVER MN BEGINNING TO TURN SOUTHEAST AND
BATTLING H700 CAP AT THIS TIME AS IT DOES.  CONTINUED CONCERNS EARLY
THIS MORNING AS TO HOW FAR SOUTH THIS WILL TURN BEFORE THE CAP
BECOMES TOO STRONG FOR ANY FURTHER SOUTH DRIFT. COLD POOL HAS
DEVELOPED WITH SFC WINDS AND OUTFLOW PROPAGATING BACK TO THE
SOUTHWEST. THIS SUGGESTS THAT IT MAY CLIP NORTHERN IOWA WITH STORMS
THIS MORNING BETWEEN 4 AND 8 AM...IF THE LINE IS ABLE TO CONTINUE
BREAKING THE CAP BACK TO THE SOUTHWEST...MAY SEE ADDITIONAL STORMS
INTO CENTRAL IOWA. CURRENT MESO MODELS ARE LACKING IN ANY AGREEMENT
BUT THE HRRR HAS BEEN MORE REALISTIC WITH FEATURES SO FAR AND IT
ONLY SCRAPES NORTHERN IOWA EARLY TODAY WITH THIS COMPLEX OF STORMS.
ONCE SYSTEM MOVES EAST WILL BE LEFT WITH ANOTHER VERY WARM AND HUMID
DAY. THIS WILL RESULT IN HIGHS IN THE UPPER 80S TO LOWER 90S THIS
AFTERNOON WITH SOUTH WINDS AND GENEROUS DEW POINTS IN THE 60S AND
LOWER 70S. MORE CONVECTION MAY DEVELOP THIS AFTERNOON NORTH OF
HIGHWAY 20 ALONG ANY LINGERING OUTFLOW BOUNDARY FROM THE OVERNIGHT
CONVECTIVE COMPLEX AND THIS IS MORE LIKELY AFT 19Z THROUGH THE
REMAINDER OF THE AFTERNOON. WILL BE MONITORING CONVECTIVE TRENDS
THROUGH THE MORNING HOURS.

.LONG TERM.../TONIGHT THROUGH THURSDAY/...
ISSUED AT 331 AM CDT FRI JUN 21 2013

EXTENDED FORECAST CONTINUES TO CENTER AROUND LARGE UPPER LEVEL LOW
ACROSS PAC NW...AND SURFACE LOW ACROSS NORTHERN PLAINS WITH WARM
FRONT IN SOUTHERN SD/MN. THIS WILL CONTINUE TO BE THE FOCUS FOR
AFTERNOON CONVECTION...AND MODELS AGAIN SUGGEST MCS DEVELOPMENT
OVERNIGHT. HOWEVER..AS UPPER LOW PUSHES EASTWARD...RIDGE PUSHES
NORTH OF IOWA...AND UPPER LEVEL FLOW IS EXPECTED TO TAKE ANY
OVERNIGHT MCS NORTH OF IOWA. THOUGH...CURRENTLY ONGOING MCS ACROSS
SOUTHERN MINNESOTA MAY PRODUCE AN OUTFLOW BOUNDARY INTO NORTHERN
IOWA...WHICH MAY ALLOW FOR TRACK OF MCS TO BE FURTHER SOUTH INTO
NORTHERN IOWA. THOUGH GIVEN STRENGTH OF UPPER LEVEL LOW...STILL
PREFER NORTHERN SOLUTION...AND HAVE KEPT POPS CONFINED TO
NORTHERN IOWA OVERNIGHT.

SATURDAY NIGHT LOOKS TO BE ACTIVE AS WELL...WITH FRONTAL BOUNDARY
PUSHING INTO NORTHWESTERN IOWA. THIS COULD BE FOCUS FOR AFTERNOON
THUNDERSTORM DEVELOPMENT...WITH AGAIN OVERNIGHT MCS...THOUGH WITH
INFLUENCE FROM UPPER LOW MODELS CONTINUE TO PULL CONVECTION
NORTHWEST OF IOWA...AND HAVE KEPT POPS AGAIN CONFINED TO THE
NORTH...AS WARM MID LEVEL TEMPS WILL HELP TO KEEP CAP ACROSS MOST
OF CENTRAL IOWA. SUNDAY FRONTAL BOUNDARY WILL PUSH INTO CENTRAL
IOWA...WITH ENOUGH FORCING TO LEAD TO PROLONGED PERIODS OF
PRECIPITATION THROUGH THE DAY AND OVERNIGHT...THOUGH WILL PUSH EAST
OF REGION BY MONDAY. SHORTWAVE PUSHING ACROSS NE/SD BORDER WILL
BRING ADDITIONAL SHOT OF PRECIPITATION FOR TUESDAY...LINGERING IN
THE EAST THROUGH WEDNESDAY.

TEMPERATURES WILL BE HOT THROUGH THE BEGINNING OF THE PERIOD AS
SOUTHERLY SURFACE FLOW AND WAA PERSISTS UNDER RIDGE. THIS WILL
ALLOW TEMPERATURES TO CLIMB INTO THE 90S ACROSS MUCH OF THE
CWA...THOUGH COULD GO HIGHER THAN GOING IF ABLE TO MIX WELL. HEAT
INDEX VALUES WILL BE NEAR 100 THROUGH THE WEEKEND IN THE
AFTERNOONS. THIS WILL BE THE FIRST EXPOSURE SUMMER LIKE
HEAT/HUMIDITY FOR MUCH OF THE REGION...AND MAY BE TAXING.
HOWEVER...OVERNIGHT TEMPERATURES EXPECTED TO COOL INTO THE 70S AND
WILL PROVIDE SOME RELIEF. IN ADDITION...BEHIND FRONTAL BOUNDARY
MONDAY TEMPERATURES WILL COOL SOMEWHAT...BUT WILL QUICKLY REBOUND
BACK INTO THE UPPER 80S AND LOW 80S FOR MOST OF THE REMAINDER OF
THE PERIOD.

&&

.AVIATION...21/12Z
ISSUED AT 617 AM CDT FRI JUN 21 2013

MAIN CONCERN WILL BE CONVECTION EARLY TODAY AND AGAIN THIS AFTERNOON
AND NIGHT. AMBIENT WINDS WILL ALSO POSE SOME ISSUES AS GRADIENT
REMAINS STRONG WITH SOUTH WINDS THROUGH THE DAY MIXING TO ABOUT 20
TO 25 KTS ACROSS THE REGION. OLD MCC IN MINNESOTA EARLY TODAY
CONTINUES TO PUSH EAST WITH OUTFLOW BOUNDARY CONVECTION NOW ENTERING
NORTHERN IOWA. THIS WILL MAINLY AFFECT KMCW EARLY TODAY AND POSSIBLY
KALO TO A LESSER EXTENT. WINDS MAY PICK UP AS BOUNDARY INTERACTS
WITH MORE UNSTABLE AIR THROUGH ABOUT 16Z AND WILL MONITOR FOR STRONG
WIND GUST POTENTIAL AT KMCW AND KALO. ONCE CONVECTION PUSHES EAST...
GRADIENT WINDS WILL INCREASE FROM THE SOUTH AFT 16Z. OLD OUTFLOW
BOUNDARY MAY BE FOCUS FOR AFTERNOON CONVECTION NORTH SITES ONCE
AGAIN BUT STRONG CAP AT H700 WILL INHIBIT ANY CONVECTION FOR KFOD
KDSM...AND KOTM THROUGH REMAINDER OF PERIOD. AS NIGHTFALL APPROACHES
ANOTHER ROUND OF CONVECTION MAY DEVELOP NORTH OF STATE AND AGAIN
AFFECT NORTHERN SITES BETWEEN 04 AND 09Z ON THE 22ND.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...AWB
AVIATION...REV
Hazardous weather outlook, Jun 21, 6:32 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
632 AM CDT FRI JUN 21 2013

IAZ070>073-081>085-092>097-221145-
CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
632 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY
THROUGH WEDNESDAY. THUNDERSTORMS MAY BE SEVERE ON SUNDAY...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. IT IS TOO EARLY TO
DETERMINE THE THREAT FOR SEVERE WEATHER FOR THE REMAINDER OF THE
PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES SUNDAY AND EARLY NEXT
WEEK.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086-
221145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MARION-MAHASKA-WAPELLO-
632 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS
MORNING...ESPECIALLY NORTH OF HIGHWAY 20. THUNDERSTORMS MAY BE
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT...SPREADING FROM
WEST TO EAST. THERE IS A CHANCE FOR SEVERE WEATHER...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS. THE GREATEST THREAT FOR
SEVERE WEATHER WILL BE ALONG AND NORTH OF HIGHWAY 20.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL REMAIN POSSIBLE AT TIMES FROM SATURDAY THROUGH
WEDNESDAY...MAINLY AT NIGHT. THUNDERSTORMS MAY BE SEVERE SATURDAY
AND SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER FOR THE
REMAINDER OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN
TONIGHT...AND AT TIMES THROUGH THE WEEKEND AND EARLY NEXT WEEK.

AWB

In the hours before

Local storm report, Jun 21, 6:44 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
644 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             SW ARMSTRONG            43.39N 94.48W
06/21/2013  E1.00 INCH       EMMET              IA   TRAINED SPOTTER

&&

AWB
Local storm report, Jun 21, 6:45 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             3 ENE RINGSTED          43.31N 94.45W
06/21/2013  E2.00 INCH       EMMET              IA   TRAINED SPOTTER

            3E AND 1N OF RINGSTED.

&&

BF
Special weather statement, Jun 21, 6:56 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
656 AM CDT FRI JUN 21 2013

IAZ006-016-211245-
HANCOCK-WINNEBAGO-
656 AM CDT FRI JUN 21 2013

...THUNDERSTORMS WITH HEAVY RAINFALL...

AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL WINNEBAGO COUNTY...HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY LEAD TO
AREAS OF STANDING AND PONDING OF WATER...ESPECIALLY IN URBAN AREAS
WITH POOR DRAINAGE. THE STORM AND HEAVIEST RAINFALL WILL PUSH OUT OF
THE AREA...THOUGH RAINFALL WILL CONTINUE.

LOCATIONS IMPACTED INCLUDE...
  SCARVILLE...          LAKE MILLS...

USE CAUTION WHILE TRAVELING...AND NEVER DRIVE THROUGH ROADWAYS
COVERED IN WATER. TURN AROUND...DO NOT DROWN.

AWB
Special weather statement, Jun 21, 8:13 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
813 AM CDT FRI JUN 21 2013

IAZ023-211415-
POCAHONTAS-
813 AM CDT FRI JUN 21 2013

AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL POCAHONTAS COUNTY...MOVING NORTHEAST
AT 30 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  HAVELOCK...           PLOVER...             ROLFE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JUNGBLUTH
Local storm report, Jun 21, 8:21 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     HAIL             GRAETTINGER             43.24N 94.75W
06/21/2013  E1.00 INCH       PALO ALTO          IA   EMERGENCY MNGR

            TRUCK DRIVER CALLED EMERGENCY MANAGER WITH HAIL REPORT.
            HAIL GREW FROM PEA SIZED TO QUARTER SIZED WHILE ON THE
            PHONE. ALSO HEAVY RAIN.

&&

SEARCY
Special weather statement, Jun 21, 8:46 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
846 AM CDT FRI JUN 21 2013

IAZ023-211415-
POCAHONTAS-
846 AM CDT FRI JUN 21 2013

AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL POCAHONTAS COUNTY...MOVING EAST AT
20 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ROLFE...              GILMORE CITY...        POCAHONTAS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:10 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth65 min
Jun 21, 6:23 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto67 min
Jun 21, 7:27 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy48 min
Jun 21, 7:38 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto67 min
Jun 21, 8:02 AM CDTFlash Flood WarningDMXEmmet, Hancock, Kossuth, Winnebago6 hr
Jun 21, 9:00 AM CDTSevere Thunderstorm WarningDMXPocahontas45 min
Jun 21, 3:29 PM CDTFlash Flood WatchDMXBremer, Butler, Cerro Gordo, Emmet, Franklin, Hancock and 6 more16 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.